Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 94, NWS La Crosse, WI

August 7, 2019Adams County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 7, 2019, 8:22 PM CDT for Adams County, Wisconsin. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2019, 8:22 PM CDT (01:22 UTC)
Expired
Aug 7, 2019, 9:00 PM CDT
In force
38 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Adams County, WI

The radar

The La Crosse radar (KARX), 106 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 8:25 PM CDTTSTM WND DMG2 Ese Brooks, WIA COUPLE OF TREES AND SEVERAL LARGE BRANCHES BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.4 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2019-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2019-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
626 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1498 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

446 
WUUS53 KARX 080122
SVRARX
WIC001-080200-
/O.NEW.KARX.SV.W.0094.190808T0122Z-190808T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
822 PM CDT Wed Aug 7 2019

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  Southern Adams County in central Wisconsin...

* Until 900 PM CDT.

* At 821 PM CDT, a severe thunderstorm was located near Adams, or
  near Friendship, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of 
  southern Adams County, including the following locations... Grand 
  Marsh, Brooks, and The Town Of Quincy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4373 8984 4377 8985 4380 8990 4384 8992
      4387 8996 4391 8998 4392 8997 4392 8995
      4397 8996 4392 8960 4364 8960
TIME...MOT...LOC 0121Z 285DEG 33KT 4388 8982 

HAIL...1.00IN
WIND...60MPH
 
$$

CA
3 follow-up statements
127 
WWUS53 KARX 080138
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
838 PM CDT Wed Aug 7 2019

WIC001-080200-
/O.CON.KARX.SV.W.0094.000000T0000Z-190808T0200Z/
Adams WI-
838 PM CDT Wed Aug 7 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHERN ADAMS COUNTY...

At 837 PM CDT, a severe thunderstorm was located 10 miles southwest
of Westfield, or 12 miles northeast of Wisconsin Dells, moving
southeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southern Adams County, including the following locations... Coons 
Deep Lake Campground, Brooks, K And L Campground, and The Town Of 
Quincy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4373 8984 4377 8985 4380 8990 4384 8992
      4386 8995 4389 8991 4390 8960 4364 8960
TIME...MOT...LOC 0137Z 299DEG 36KT 4376 8963 

HAIL...1.00IN
WIND...60MPH
 
$$

CA
688 
WWUS53 KARX 080153
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
853 PM CDT Wed Aug 7 2019

WIC001-080200-
/O.CON.KARX.SV.W.0094.000000T0000Z-190808T0200Z/
Adams WI-
853 PM CDT Wed Aug 7 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHERN ADAMS COUNTY...

At 852 PM CDT, a severe thunderstorm was located 7 miles southwest of
Montello, or 12 miles north of Portage, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Coons Deep Lake Campground, Brooks, K And L Campground, The Town Of 
Quincy, White Creek, and Big Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4373 8984 4377 8985 4380 8990 4384 8992
      4386 8995 4389 8991 4390 8960 4364 8960
TIME...MOT...LOC 0152Z 285DEG 33KT 4372 8944 

HAIL...1.00IN
WIND...60MPH
 
$$

CA
578 
WWUS53 KARX 080158
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
858 PM CDT Wed Aug 7 2019

WIC001-080206-
/O.EXP.KARX.SV.W.0094.000000T0000Z-190808T0200Z/
Adams WI-
858 PM CDT Wed Aug 7 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ADAMS COUNTY WILL
EXPIRE AT 900 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However small 
hail and gusty winds are still possible with another thunderstorm 
moving into southern Adams County.

LAT...LON 4373 8984 4377 8985 4380 8990 4384 8992
      4386 8995 4389 8991 4390 8960 4364 8960
TIME...MOT...LOC 0156Z 285DEG 33KT 4371 8940 

$$

CA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:02 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Aug 7, 6:02 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
602 PM CDT Wed Aug 7 2019

.SHORT TERM...(This evening through Saturday Night)
Issued at 259 PM CDT Wed Aug 7 2019

At 3 PM, a scattered thunderstorms were developing along a cold
front which extended from Dodge Center MN to Wausau WI. There was
an isolated severe storm in Jackson and Monroe counties in central
Wisconsin. Further north, a shortwave trough was generating
scattered storms across northern Wisconsin. A few of these storms
were severe in northeast Wisconsin.

For late this afternoon and evening, the 07.12z models are in good
agreement that the deep (0-6 km) shear will remain weak. The
0-3 km shear will be in the 20 to 25 knot range and 0-1 km ML CAPE
will range from 1500 to 2000 J/kg. Due to this, expect isolated
strong to severe storms through 8 PM across north-central and
central Wisconsin. The main threats will be hail up to quarters
and damaging winds.

High pressure will then provide dry weather through Friday night.
High temperatures will range from lower 70s to lower 80s. Low
temperatures will range from the upper 40s to upper 50s.

The chances of showers and storms will return to the forecast for
Saturday afternoon and night. While the shear is favorable for
supercells, the instability does not look good at this time.

.LONG TERM...(Sunday through Wednesday)
Issued at 259 PM CDT Wed Aug 7 2019

A cold front will move through the area Saturday night/Sunday
morning, bringing with it shower/storm chances. At this time,
instability looks to be limited due to a drier airmass expected to
be in place and the time of arrival. Thereafter, upper-level ridging
will become more zonal, which should keep temperatures seasonable
for the beginning of next week. A few shortwave troughs may bring
shower/storm chances Monday through Wednesday, but exact timing and
location will need to be refined as we get closer.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 602 PM CDT Wed Aug 7 2019

The cold front is progressing across the area at this time.
Expecting that it will be past both airports by 08.00Z allowing
the winds to have come around to the west/northwest and diminish
with a weaker gradient behind the front. The showers and storms
along the front should stay across central Wisconsin and do not
plan to include the mention of any rain in either forecast. Behind
the front, looking for just some high clouds through the overnight
hours with scattered diurnal cumulus Thursday afternoon. Enough of
a breeze to prevent fog formation, except in the east/west
valleys, so will have VFR forecasts for both sites.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...Boyne
LONG TERM...Batzek
AVIATION...04
Hazardous weather outlook, Aug 7, 4:15 AM CDT, 16 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
415 AM CDT Wed Aug 7 2019

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-081000-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
415 AM CDT Wed Aug 7 2019

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Thunderstorms are possible this afternoon and evening. A few
could be strong, potentially severe. Main threats include hail
and locally strong winds. The higher threat currently lies along
and north and east of Interstate 94, but could spread farther
south.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There are occasional small storm chances from Saturday into next
week. Severe weather is not currently expected.

.SPOTTER INFORMATION STATEMENT...

A few local spotter groups could be needed this afternoon and
evening.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Rieck

In the hours before

Local storm report, Aug 7, 5:58 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
558 PM CDT WED AUG 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     3 SW SPENCER            44.71N 90.34W
08/07/2019  E50 MPH          CLARK              WI   TRAINED SPOTTER

&&

CA
Local storm report, Aug 7, 6:05 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
605 PM CDT WED AUG 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     3 SW SPENCER            44.71N 90.34W
08/07/2019  E60 MPH          CLARK              WI   TRAINED SPOTTER

            SOME SMALL BRANCHES DOWN.

&&

CA
Special weather statement, Aug 7, 6:34 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service La Crosse WI
634 PM CDT Wed Aug 7 2019

WIZ034-080030-
Jackson-
634 PM CDT Wed Aug 7 2019

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JACKSON COUNTY...

At 634 PM CDT, a strong thunderstorm was located near Hatfield, or 12
miles east of Black River Falls, moving southeast at 40 mph.

Wind gusts up to 50 mph and penny size hail are possible with this
storm.

Locations impacted include...
Hatfield, City Point, East Fork Campground, The Black River
Correctional Center, Bear Bluff Township, Potters Flowage, Lake
Arbutus, Seventeen Flowage and Pray.

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4416 9041 4438 9081 4442 9080 4442 9032
      4416 9031
TIME...MOT...LOC 2334Z 295DEG 34KT 4437 9062

CA
Special weather statement, Aug 7, 7:25 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service La Crosse WI
725 PM CDT Wed Aug 7 2019

WIZ043-044-080130-
Juneau-Adams-
725 PM CDT Wed Aug 7 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL JUNEAU AND ADAMS
COUNTIES...

At 724 PM CDT, a strong thunderstorm was located 7 miles northeast of
Necedah, or 12 miles northwest of Friendship, moving southeast at 45
mph.

Wind gusts up to 50 mph and penny size hail are possible with this
storm.

Locations impacted include...
Friendship, Adams, Necedah, New Rome, Strongs Prairie, Big Flats,
Colburn, New Miner, Lake Sherwood, The Preston Cliffs, Grand Marsh,
Roche A Cri State Park, Petenwell Dam, Arkdale and Lake Arrowhead.

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4410 9019 4425 9011 4425 8960 4382 8960
TIME...MOT...LOC 0024Z 299DEG 40KT 4411 8998

CA
Special weather statement, Aug 7, 7:51 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service La Crosse WI
751 PM CDT Wed Aug 7 2019

WIZ034-042-080130-
Jackson-Monroe-
751 PM CDT Wed Aug 7 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JACKSON AND
NORTHEASTERN MONROE COUNTIES...

At 750 PM CDT, a strong thunderstorm was located near Millston, or 12
miles north of Tomah, moving southeast at 45 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Tomah, Millston, Clifton, Warrens, Oakdale, Wyeville, Pigeon Creek
Campground, The North Flowage, Normay Ridge, and Valley Junction.

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4382 9031 4418 9073 4427 9062 4418 9031
TIME...MOT...LOC 0050Z 301DEG 39KT 4416 9058

CA
Local storm report, Aug 7, 8:06 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
806 PM CDT WED AUG 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     TSTM WND GST     1 S ARKDALE             44.03N 89.88W
08/07/2019  E50 MPH          ADAMS              WI   FIRE DEPT/RESCUE

            ESTIMATED 40 TO 50 MPH WIND GUSTS.

&&

CA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:25 PM CDTSpecial Weather StatementARXAdams65 min
Aug 7, 7:42 PM CDTSevere Thunderstorm WarningARXAdams48 min
Aug 7, 7:51 PM CDTSpecial Weather StatementARXMonroe39 min
Aug 7, 8:49 PM CDTSpecial Weather StatementARXRichland26 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.